Finally Help With Simvastatin


This is a continuation of my story about Simvastatin (part 10).

image

Like I wrote early on, I have struggled with side effects of Simvastatin for years.  I consulted 4 doctors about my leg/muscle pain.  Not one of them picked up on the possibility of a bad drug interaction for me.  Not one of them advised me to take COq10 with Simvastatin to protect the heart and muscles from this drug.  And of course as time went on, my symptoms increased in type and intensity.  I was truly suffering.

 

After a scary dizzy episode, it occurred to me to check with a cardiologist because after all, this could be a symptom of a heart problem, and I had not yet researched Simvastatin.  So I made the appointment and I’m glad I did!  He scolded me for not monitoring my blood pressure and glucose on a regular basis (anymore) and confirmed that dizzy spells COULD be either heart or glucose related. He told me to monitor both for a month, get a blood test, and return with my notes. So I did. One month later my blood test showed an AC1 of 6.5 (not bad for D2) and solid blood pressure reading in the safe zone, so he ruled these possibilities out of the equation.  We started brainstorming!  Not a blood clot because I’d be dead by now because it would have traveled for sure.  Not a cancer because something would have shown on blood test.  Then he lightly put his hand on my thigh, and I winced in pain.  How about a side effect of a medication?  He shared information about Simvastatin and advised I stop It and see what happens because after all …. It’s the only way to know and besides, my cholesterol numbers were very very low so much so he said it’s worth the chance for a few months.  OK!  I’ll do it!  Of course by now I’m willing to do ANYthing to feel better and maybe get my life back.

 

This is when I started my research, and I just don’t know what I was or wasn’t thinking to have not done it sooner.  Unfortunately the research reports that some people improve with discontinuing the drug, and others do not.  As a matter of fact, I read countless reports of symptoms continuing to worsen after not taking Simvastatin which sounds like a death sentence to me based on my own experiences these past years. I could only hope and pray I would be a lucky one. We’ll see what happened to me next in my final post about his topic.

 

More stories …..

http://www.peoplespharmacy.com/2014/02/06/statins-irreversible-muscle-damage-als-like-syndrome-and-myositis/

http://www.drugs.com/answers/how-long-does-it-take-a-statin-get-out-of-your-471204.html

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s